Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 340, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 14, 2011, 7:57 PM CDT for 4 counties in Oklahoma. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 14, 2011, 7:57 PM CDT (00:57 UTC)
- Expired
- Jun 14, 2011, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Cotton County, OK, Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 01:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 14, 8:08 PM CDT | HAIL 1 | 1 E Randlett, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 14, 5:27 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.0 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1292 J/kg
- Mixed-layer CIN
- -121 J/kg
- Mixed-layer LCL
- 2955 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
255
WUUS54 KOUN 150057
SVROUN
OKC031-033-067-137-150200-
/O.NEW.KOUN.SV.W.0340.110615T0057Z-110615T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT TUE JUN 14 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WESTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
COTTON COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 900 PM CDT
* AT 756 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES WEST OF MARLOW
TO DEVOL...MOVING EAST AT 30 MPH.
HAZARDS IN THE WARNING INCLUDE...
WIND GUSTS TO 70 MPH...
HAIL UP TO THE SIZE OF GOLF BALLS...
* LOCATIONS IN THE WARNING INCLUDE ADDINGTON...BRAY...CENTRAL HIGH...
COMANCHE...COOKIETOWN...CORUM...DEVOL...DUNCAN...EMPIRE CITY...
HASTINGS...HULEN...LOCO...MARLOW...RANDLETT...RYAN...SUGDEN...
TAYLOR...TEMPLE...VELMA...WALTERS...WAURIKA LAKE AND WAURIKA.
THIS INCLUDES INTERSTATE 44 BETWEEN MILE MARKERS 0 AND 25.
LAT...LON 3400 9809 3406 9811 3415 9811 3412 9816
3414 9835 3407 9842 3405 9846 3416 9861
3426 9860 3471 9814 3471 9809 3469 9809
3468 9756 3443 9756 3399 9796
TIME...MOT...LOC 0056Z 272DEG 26KT 3464 9809 3419 9856
$$
..SPEG.1 follow-up statement
334
WWUS54 KOUN 150158
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
858 PM CDT TUE JUN 14 2011
OKC031-033-067-137-150208-
/O.EXP.KOUN.SV.W.0340.000000T0000Z-110615T0200Z/
COTTON OK-JEFFERSON OK-COMANCHE OK-STEPHENS OK-
858 PM CDT TUE JUN 14 2011
...THE SEVERE THUNDERSTORM WARNING FOR STEPHENS...SOUTHEASTERN
COMANCHE...WESTERN JEFFERSON AND COTTON COUNTIES WILL EXPIRE AT 900
PM CDT...
THE STORMS HAVE WEAKENED. HOWEVER A STRONG STORM IS LOCATED
NORTHEAST OF ADDINGTON THAT WILL BE CAPABLE OF PRODUCING NICKEL SIZE
HAIL AND WIND GUSTS TO 50 MPH. PEOPLE IN STEPHENS AND JEFFERSON
COUNTY SHOULD REMAIN ALERT.
LAT...LON 3400 9809 3406 9811 3415 9811 3412 9816
3414 9835 3407 9842 3405 9846 3416 9861
3426 9860 3471 9814 3471 9809 3469 9809
3468 9756 3443 9756 3399 9796
TIME...MOT...LOC 0158Z 272DEG 26KT 3462 9755 3417 9802
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 14, 6:41 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 14, 6:41 PM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 641 PM CDT TUE JUN 14 2011 .AVIATION... /00Z TAFS/ TSTMS DEVELOPING AHEAD OF A COLD FRONT WILL BE PRONE TO PRODUCING STRONG WINDS AND POSSIBLY LARGE HAIL. THESE STORMS COULD AFFECT KOKC...KOUN...KLAW...AND KSPS. THERE IS A LOW CHANCE OF TSTMS AFFECTING KGAG...KWWR...AND KPNC THIS EVENING...WITH LIGHTNING AND STRONG WIND BEING THE MAIN HAZARDS. VFR CONDITIONS ARE EXPECTED AT ALL TERMINALS AFTER 06Z AND CONTINUING THROUGH 00Z THURSDAY. && .PREV DISCUSSION... /ISSUED 331 PM CDT TUE JUN 14 2011/ DISCUSSION... HIGH-BASED CU HAS CONTINUED TO DEVELOP ACROSS SOUTHWEST AND CENTRAL OKLAHOMA WITH A FEW RADAR RETURNS THAT ARE MOST LIKELY VIRGA. ALTHOUGH SYNOPTIC SCALE MODELS DO NOT PRODUCE A LOT OF QPF THIS EVENING... THE SHORT-RANGE AND MESOSCALE MODELS /OUN WRF.. RUC AND HRRR/ ARE CONSISTENT IN DEVELOPING STORMS NEAR AND AHEAD OF THE FRONT BETWEEN 23Z-01Z. WILL GO MORE WITH THE SHORT-RANGE MODELS AND INCLUDE HIGHER POPS /UP TO 50 PERCENT IN THE FAR EAST/ AND AREAL WORDING OF STORM CHANCES THIS EVENING. THE COLD FRONT CURRENTLY LOCATED ACROSS NORTH CENTRAL TO WEST CENTRAL OKLAHOMA WILL MOVE SOUTHEAST THROUGH MUCH OF THE AREA... BUT THE COOLER TEMPERATURES WILL STILL BE ABOVE NORMAL AND SHORT-LIVED AS TEMPERATURES BECOME HOT AGAIN THURSDAY AND PERSIST INTO EARLY NEXT WEEK. HAVE INTRODUCED LOW POPS NORTH ON THURSDAY BASED ON THE ECMWF AS FRONTAL BOUNDARY LIFTS NORTH. NO SIGNIFICANT CHANGES WERE MADE TO THE EXTENDED PERIODS THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 71 93 75 95 / 40 10 10 20 HOBART OK 69 98 74 102 / 20 10 10 10 WICHITA FALLS TX 72 101 74 102 / 20 20 20 10 GAGE OK 64 95 72 102 / 20 10 10 20 PONCA CITY OK 68 92 71 96 / 40 10 10 20 DURANT OK 75 94 73 94 / 30 20 20 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 02/03/03 TAYLOR
Hazardous weather outlook, Jun 14, 11:55 AM CDT, 8 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE JUN 14 2011
OKZ004>048-050>052-TXZ083>090-151000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1155 AM CDT TUE JUN 14 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS PARTS OF
OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA COVERS LOCATIONS IN CENTRAL AND SOUTHWEST
OKLAHOMA... AND WESTERN NORTH TEXAS... NEAR AND SOUTHEAST OF A LINE
EXTENDING FROM PONCA CITY... TO WEATHERFORD... TO QUANAH TEXAS.
THIS INCLUDES THE CITIES OF STILLWATER... THE OKLAHOMA CITY METRO
AREA... LAWTON... ADA... VERNON... AND WICHITA FALLS.
TIMING...THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 5 PM
TO 2 AM.
IMPACTS...THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WIND GUSTS
OF 60 TO 70 MPH. THERE WILL ALSO BE A THREAT FOR HAIL THE SIZE OF
GOLFBALLS THROUGH THE EARLY EVENING HOURS.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS LATE THIS
AFTERNOON THROUGH THE POST-MIDNIGHT HOURS.
DISCUSSION...
A COLD FRONT... LOCATED OVER NORTHWEST OKLAHOMA AT MIDDAY... WILL
CONTINUE TO MOVE SOUTHEAST THROUGH THE AFTERNOON. BY EARLY
EVENING... THE FRONT IS EXPECTED TO EXTEND FROM SOUTHWEST
OKLAHOMA... TO NEAR THE OKLAHOMA CITY METRO AREA... TO NEAR
STILLWATER. ALTHOUGH THERE IS A SUBSTANTIAL CAPPING INVERSION IN
PLACE... STRONG HEATING AHEAD OF THE FRONT... LOW LEVEL CONVERGENCE
NEAR AND JUST BEHIND THE FRONT... AND AN UPPER DISTURBANCE MOVING
OUT OF THE CENTRAL ROCKIES WILL ACT IN CONCERT TO SUPPORT THE
FORMATION OF AT LEAST A FEW THUNDERSTORMS ACROSS FAR NORTHERN
OKLAHOMA BY MID TO LATE AFTERNOON. WHILE THE INITIAL COVERAGE OF
STORMS MAY BE LIMITED... THE STORMS COULD DEVELOP INTO LARGER
CLUSTERS AND PROGRESS EAST AND SOUTHEAST ACROSS CENTRAL AND
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS DURING THE EVENING AND
EARLY MORNING HOURS. AMPLE INSTABILITY AND DEEP LAYER SHEAR WILL
SUPPORT SUPERCELL STRUCTURES AT LEAST INITIALLY ALONG AND BEHIND THE
COLD FRONT... WITH A THREAT FOR LARGE HAIL AND DAMAGING WINDS.
HOWEVER... AS THE STORMS DEVELOP PRONOUNCED OUTFLOWS... THE MAIN
SEVERE WEATHER CONCERN WILL BE DAMAGING WIND GUSTS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY JUN 15.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...60 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
HOT AND DRY WEATHER... ESPECIALLY ACROSS SOUTHWEST OKLAHOMA AND
WESTERN NORTH TEXAS... COMBINED WITH WINDS GUSTING OVER 30 MPH AND
EXTREME DROUGHT CONDITIONS... HAVE INCREASED WILDFIRE CONCERNS
ACROSS THE REGION. OUTDOOR BURNING AND OTHER ACTIVITIES THAT COULD
RESULT IN WILDFIRES ARE DISCOURAGED.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
THUNDERSTORM OUTLOOK...
AS THE FRONT STALLS JUST SOUTH OF THE RED RIVER ON WEDNESDAY...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS IN SOUTHERN OKLAHOMA
AND WESTERN NORTH TEXAS. THE LIKELIHOOD OF ORGANIZED SEVERE WEATHER
WILL BE LOW. STORM CHANCES WILL REMAIN QUITE SMALL THURSDAY THROUGH
THE WEEKEND... BEFORE INCREASING EARLY NEXT WEEK AS ANOTHER COLD
FRONT APPROACHES THE REGION.
OTHER HAZARDOUS WEATHER...
FIRES WILL REMAIN A CONCERN IN THOSE AREAS HARDEST HIT BY LONG TERM
DROUGHT... PRIMARILY IN WESTERN OKLAHOMA AND WESTERN NORTH TEXAS.
WINDS WILL BE ESPECIALLY GUSTY THURSDAY THROUGH THE WEEKEND.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
WEDNESDAY.
CJSIn the hours before
Local storm report, Jun 14, 7:26 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
726 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM TSTM WND GST 2 SW NEWCASTLE 35.23N 97.62W
06/14/2011 E70.00 MPH MCCLAIN OK NWS EMPLOYEE
QUARTER SIZED HAIL WITH STRONG WINDS.
&&
BAINLocal storm report, Jun 14, 7:30 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM HAIL LAKE HEFNER 35.58N 97.61W
06/14/2011 E2.50 INCH OKLAHOMA OK NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTED GOLF BALL TO TENNIS BALL
SIZED HAIL
&&
MALocal storm report, Jun 14, 7:36 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
736 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0723 PM HAIL W NORMAN 35.22N 97.44W
06/14/2011 E1.75 INCH CLEVELAND OK NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE ALSO ESTIMATED 70 MPH WIND GUSTS AT
36TH AND TECUMSEH.
0730 PM TSTM WND GST NORMAN 35.22N 97.44W
06/14/2011 M70 MPH CLEVELAND OK MESONET
MEASURED AT THE NORMAN MESONET.
&&
BAINLocal storm report, Jun 14, 7:40 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
740 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0737 PM TSTM WND DMG NORMAN 35.22N 97.44W
06/14/2011 CLEVELAND OK NWS EMPLOYEE
NWS EMPLOYEE ESTIMATED 70 MPH WINDS WITH NUMEROUS POWER
POLES DOWN NEAR 12TH AND ROBINSON.
&&
BAINLocal storm report, Jun 14, 7:48 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
748 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST 2 SW NEWCASTLE 35.23N 97.62W
06/14/2011 E60.00 MPH MCCLAIN OK PUBLIC
0737 PM TSTM WND GST NORMAN 35.22N 97.44W
06/14/2011 M66.00 MPH CLEVELAND OK NWS EMPLOYEE
MEASURED AT NWS NORMAN.
&&
BAINLocal storm report, Jun 14, 7:56 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORMAN OK
756 PM CDT TUE JUN 14 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 PM TSTM WND GST OKLAHOMA CITY 35.47N 97.51W
06/14/2011 M69.00 MPH OKLAHOMA OK EMERGENCY MNGR
EMERGENCY MANAGER RELAYED A MEASURED WIND GUST OF 69 MPH
AT THE INTERSECTION OF HWY 77 AND 135TH STREET.
0734 PM TSTM WND GST OKLAHOMA CITY 35.47N 97.51W
06/14/2011 M66.00 MPH OKLAHOMA OK EMERGENCY MNGR
66 MPH WIND GUST MEASURED AT HWY 77 AND 135TH STREET.
&&
MAThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:15 PM CDT | Special Weather Statement | OUN | Woods | 30 min |
| Jun 14, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 24 min |
| Jun 14, 7:27 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 48 min |
| Jun 14, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Garvin, Grady, McClain | 27 min |
| Jun 14, 7:52 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 53 min |
| Jun 14, 8:04 PM CDT | Severe Thunderstorm Warning | OUN | Pottawatomie | 56 min |
| Jun 14, 8:15 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain, Oklahoma | 60 min |
| Jun 14, 8:57 PM CDT | Special Weather Statement | OUN | Payne | 18 min |
| Jun 14, 9:07 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 53 min |
| Jun 14, 10:45 PM CDT | Special Weather Statement | OUN | Bryan | 30 min |
| Jun 14, 11:19 PM CDT | Special Weather Statement | OUN | Bryan | 41 min |
| Jun 15, 12:00 AM CDT | Special Weather Statement | OUN | Choctaw | 30 min |
| Jun 15, 5:13 AM CDT | Fire Weather Watch | OUN | Beckham, Comanche, Custer, Dewey, Ellis, Greer and 9 more | 23 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.